direkt zum Inhalt springen

direkt zum Hauptnavigationsmenü

Sie sind hier

TU Berlin

Page Content

There is no English translation for this web page.

Search for Publication

Search for publications

All Publications

Condition of intersecting a projective variety with a varying linear subspace
Citation key B-Condition-Of-Intersecting-A-Projective-Variety-With-A-Varying-Linear-Subspace
Author Peter Bürgisser
Pages 111–125
Year 2017
DOI 10.1137/16M1077222
Journal SIAM Journal on Applied Algebra and Geometry
Volume 1
Number 1
Month 10
Abstract The numerical condition of the problem of intersecting a fixed $m$-dimensional irreducible complex projective variety $ZsubseteqmathbbP^n$ with a varying linear subspace $LsubseteqmathbbP^n$ of complementary dimension $s=n-m$ is studied. We define the intersection condition number $kappa_Z(L,z)$ at a smooth intersection point $zin Zcap L$ as the norm of the derivative of the locally defined solution map $mathbbG(s,mathbbP^n)tomathbbP^n,,Lmapsto z$. We show that $kappa_Z(L,z)=1/sinalpha$, where α is the minimum angle between the tangent spaces $T_zZ$ and $T_zL$. From this, we derive a condition number theorem that expresses $1/kappa_Z(L,z)$ as the distance of $L$ to the local Schubert variety, which consists of the linear subspaces having an ill-posed intersection with $Z$ at $z$. A probabilistic analysis of the maximum condition number $kappa_Z(L):=maxkappa_Z(L,z_i)$, taken over all intersection points $z_iin Zcap L$, leads to the study of the volume of tubes around the Hurwitz hypersurface $Sigma(Z)$. As a first step toward this, we express the volume of $Sigma(Z)$ in terms of its degree.
Link to publication [1] Link to original publication [2] Download Bibtex entry [3]
------ Links: ------

Zusatzinformationen / Extras

Quick Access:

Schnellnavigation zur Seite über Nummerneingabe

This site uses Matomo for anonymized webanalysis. Visit Data Privacy for more information and opt-out options.
Copyright TU Berlin 2008